Common causes of shaking hands
First, you should try to find out why your hands are shaking.
I would recommend seeking a neurological evaluation since there are a number of conditions, including Parkinson’s disease, that could be responsible.
Another possible cause is a disorder called “essential tremor“, which is common among older adults and occurs 20 times more often than Parkinson’s disease. Unlike Parkinson’s, essential tremor isn’t due to an underlying disease and doesn’t lead to serious complications condition that exists on its own) is one of the most common
reasons for shakiness. The muscle fibers, instead of
contracting randomly, synchronize themselves resulting in a
more pronounced movement. Essential tremor (ET) affects
the hands but sometimes also the head, voice and other parts
of the body. The condition worsens when you do something
with your hands or try to hold them still in one position.
Shaky hands also could be due to anxiety, but to reach this diagnosis, a physician must first rule out physical causes. In addition to essential tremor and Parkinson’s, shaky hands may be caused by thyroid disease, drug side effects or heavy metal poisoning.
Shakiness Could Be Triggered By Your Genes
Research from the Mayo Clinic discovered a single gene that
increases the risk of developing essential tremor shakiness in
some patients, and Parkinson’s disease in others.
Mutations in this gene are responsible for five percent of patients with
ET and also five percent of patients with Parkinson’s.
Although essential tremor and Parkinson’s disease are
considered to be different diseases, researchers have been
arguing for a long time about whether essential tremor is a
milder, preliminary form of Parkinson’s disease, and they
have been looking for the genetic connection between these
disorders,” study authors said. The result does not mean that
people who have essential tremor have an increased risk of
developing Parkinson’s disease, however.
Certain medications can cause your hands to shake. In
particular, some asthma drugs, antidepressants and
tranquilizers can cause involuntary movement in your limbs
as well as mood stabilizers such as lithium.
Check with your doctor to see if the benefit of the drug is
greater than the problems caused by shaking or if you can
try a different dose or type of medicine. When you stop
taking certain medications, such as Xanax or other
tranquilizers, the withdrawal can make your hands shake.